What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 21, 5:31 PM CST, 5 hours 1 minute earlier.
Area forecast discussion, Aug 21, 5:31 PM CST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Paducah KY
631 PM CDT Wed Aug 21 2019
.UPDATE...
Issued at 630 PM CDT Wed Aug 21 2019
Updated for 00Z aviation forecast discussion.
&&
.SHORT TERM...(Tonight through Friday night)
Issued at 308 PM CDT Wed Aug 21 2019
Initial convection within the WFO PAH CWA developed shortly after
1830z, generally along and just east of the surface CAPE gradient
and surface theta-e axis. As of 18z (1 pm CDT), LAPS surface data
parameters showed an arc of higher theta-e stretching from Wayne
Co. in southeast IL toward northern Johnson Co., back into Cape
Girardeau, Bollinger, Wayne, and Carter Counties in southeast
Missouri. This area will likely be the focus of mid-late afternoon
convective activity. Most of the storms that develop will likely
be outflow dominated, with limited cold pool development. A few
storms in the zone of highest CAPE gradient and moisture
convergence may produce pulse thunderstorm wind gusts. Most of
this activity should diminish in coverage and intensity by 00z
Thursday (7 pm CDT Wednesday). This activity may translate into
parts of southeast Illinois and northwest Kentucky during the late
afternoon and evening hours.
The more widespread convective scenario will develop after
midnight, as the leading edge of a minor shortwave/vorticity lobe
moves across Missouri, embedded in a broad northeastern trough.
WPC Day 1 Excessive Rainfall guidance has shifted a slight risk
for heavy (potentially flood producing) rainfall toward the I-64
corridor, extending south to route 13 in southern Illinois. The
initial focus of heavy rainfall would be associated with the
propagation of the MCS from eastern MO and central IL during the
evening and overnight hours.
This shortwave is expected to shear out with time, moving an
effective frontal boundary into and across the WFO PAH forecast
area on Thursday. With a series of mesoscale shortwaves expected
move over this boundary on Thursday and Thursday night, expect
periodic MCS (Mesoscale Convective System) development across the
area. At this point, do not have enough forecast confidence on
rainfall amounts for the consideration of and flood or flash flood
watch for the area, given the potential for occasional breaks
allowing for rain to recede from overland areas into creeks and
streams.
The boundary will gradually work southward Friday and Friday
night. There are some model differences, especially with the
Canadian, which pull the boundary and attendant precipitation
south of the WFO PAH forecast area. For now, plan to hold with the
NBM (National Blend of Models) guidance to keep rain chances
within the southern third of the WFO PAH forecast area through
Friday night.
.LONG TERM...(Saturday through Wednesday)
Issued at 308 pm CDT Wed Aug 21 2019
Models show a weak frontal boundary sitting south of the PAH
forecast area through the weekend. Along with a couple of weak
upper level trofs moving over the middle Mississippi and lower Ohio
valleys, scattered showers and thunderstorms are possible through
Sunday, especially across our southern half of counties and during
the late morning and afternoon hours. The best chance of a
completely dry period will be late Sunday night.
As we get into next week, weak upper level disturbances will be the
focus of any convective activity as southerly winds bring in more
low level moisture. We will have slight to low chances for showers
and storms Monday through Wednesday, with the best chances during
the daylight hours.
Over the weekend, easterly surface flow will keep high temperatures
well below normal, with readings from around 80 degrees to the
middle 80s. Southerly flow will return for the work week, and as a
result, temperatures will moderate back to seasonal readings along
with a rise in dew points back into the middle 70s.
&&
.AVIATION...
Issued at 630 PM CDT Wed Aug 21 2019
Confidence for convective activity impacting the terminals over
the next 24 hours is not high, especially when it comes to the
timing of said convection. Ongoing current convection will likely
continue impacting KCGI and possibly KPAH over the next 1-3 hours
and then a brief lull in the action is expected. However, late
this evening and especially overnight, there is a fairly strong
signal of more convection. How widespread and whether or not it
will be heavy enough to bring cigs/vsbys down to MVFR or lower
categories is still in question, as it the exact timing. We may
end up having multiple waves of convection throughout the rest of
the TAF forecast so decided to go with VCTS and PROB30 groups for
now. Winds will be light and variable and aob 5 kts for the most
part. Fog will likely be an issue at a couple of the sites as well
later tonight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Aug 21, 2:16 PM CST, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
316 PM CDT Wed Aug 21 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
316 PM CDT Wed Aug 21 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms are again expected this afternoon and this
evening. Some of the storms may produce gusty winds, hail, and
heavy rainfall. A few storms may pulse up to severe levels.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
There is a daily chance of thunderstorms through the entire period
as a front wavers across our region. A few storms may be strong to
severe on Thursday, otherwise the primary hazards will be
lightning and heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time. However,
spotters are encouraged to report any instances of flooding,
strong winds, or hail.
York/Smith
In the hours before
Special weather statement, Aug 21, 4:47 PM CST, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Paducah KY
547 PM CDT Wed Aug 21 2019
MOZ100-109-110-212330-
Butler MO-Stoddard MO-Wayne MO-
547 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...NORTHWESTERN
STODDARD AND NORTH CENTRAL BUTLER COUNTIES UNTIL 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Wappapello State Park, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lake Wappapello State Park, Puxico, Hendrickson, Wappapello and
Shook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3704 9052 3709 9022 3709 9015 3687 9016
3686 9047
TIME...MOT...LOC 2247Z 260DEG 18KT 3695 9040
SPSpecial weather statement, Aug 21, 8:06 PM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Paducah KY
906 PM CDT Wed Aug 21 2019
ILZ075-076-220245-
Jefferson IL-Wayne IL-
906 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND NORTHEASTERN JEFFERSON
COUNTIES UNTIL 945 PM CDT...
At 906 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bluford, or 11 miles northeast of Mount Vernon, moving east at 40
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Vernon, Fairfield, Wayne City, Bluford, Cisne, Dix,
Jeffersonville, Sims, Keenes and Johnsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3860 8834 3826 8835 3827 8895 3848 8898
3847 8870 3861 8869
TIME...MOT...LOC 0206Z 268DEG 37KT 3840 8873
SPSpecial weather statement, Aug 21, 9:32 PM CST, 1 hour before
Special Weather Statement
National Weather Service Paducah KY
1032 PM CDT Wed Aug 21 2019
ILZ076>078-082-083-220415-
White IL-Edwards IL-Hamilton IL-Wabash IL-Wayne IL-
1032 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...WAYNE...
WABASH...EDWARDS AND NORTHERN HAMILTON COUNTIES UNTIL 1115 PM CDT...
At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Fairfield, moving east at 20 mph. Additional
strong thunderstorms were continuing to develop over this area.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3860 8815 3857 8815 3857 8765 3851 8764
3847 8775 3842 8774 3834 8783 3828 8784
3831 8787 3827 8791 3830 8793 3824 8797
3826 8799 3820 8798 3817 8794 3816 8791
3815 8811 3814 8870 3861 8869
TIME...MOT...LOC 0331Z 249DEG 19KT 3830 8822
SPLocal storm report, Aug 21, 10:16 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1116 PM CDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 7 NNW BLUFORD 38.41N 88.79W
08/21/2019 JEFFERSON IL LAW ENFORCEMENT
WATER WAS REPORTED OVER HARMONY LANE IN
NORTHEAST JEFFERSON COUNTY. EXACT TIME
UNKNOWN.
&&
SPSpecial weather statement, Aug 21, 10:20 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
1120 PM CDT Wed Aug 21 2019
ILZ077-078-083-INZ081-085-220500-
White IL-Edwards IL-Wabash IL-Posey IN-Gibson IN-
1120 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITE...WABASH...EDWARDS...GIBSON
AND POSEY COUNTIES UNTIL MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Mount Carmel to near
Carmi. Movement was east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Princeton, Mount Carmel, Mount Vernon, Carmi, Fort Branch, Albion,
Grayville, Lancaster, Haubstadt, Owensville, Poseyville, West Salem,
New Harmony, Crossville, Patoka, Cynthiana, Blairsville, Allendale,
Francisco and Bellmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3851 8765 3847 8775 3842 8774 3845 8760
3850 8758 3849 8750 3852 8747 3839 8741
3817 8754 3817 8769 3789 8771 3787 8782
3793 8789 3788 8795 3792 8813 3791 8829
3826 8822 3826 8815 3857 8815 3857 8765
TIME...MOT...LOC 0420Z 278DEG 24KT 3838 8788 3800 8815
SPLocal storm report, Aug 21, 10:24 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1124 PM CDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 8 N BLUFORD 38.45N 88.75W
08/21/2019 JEFFERSON IL LAW ENFORCEMENT
TREES REPORTED DOWN ALONG DIVIDE ROAD AND
HWY 37 IN NORTHEAST JEFFERSON COUNTY. TIME
ESTIMATED.
&&
SP